MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5313
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd bd maxzero extension set was leaking the following information was received by the initial reporter with the following verbatim: "we've had two microbore tubing failures in past week and it has become a patient safety issue.The hub has cracked during two tiva cases this week, leading to medication leaking to the ground rather than delivery to the patient.These events led to hemodynamic instability, surgery stoppage for troubleshooting, and a possible increase in patient awareness.Have these issues been reported before? i have attached two images from the case today (one of the crack at the hub; another of the packaging).I have attached one video demonstrating fluid leaking from the crack.It is unlikely to be user error as both leakages happened hours after we started the case.".
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported that the male luer cracked causing a leak.One photo and video was taken by the customer which verifies the customer complaint.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.A device history record review for model mz5313 lot number 24019046 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 04jan2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
No additional info.

Brand Name
BD MAXZERO EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19356523
Report Number9616066-2024-00771
Device Sequence Number6415754
Product Code FPA
UDI-Device Identifier10885403471261
UDI-Public(01)10885403471261
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5313
Device Lot Number24019046
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown